| Model Number |
HUMERAL INSERT M/39 +3 TO FIT IN 39 CUP |
| Medical Device Problem Codes |
Break (1069); Patient Device Interaction Problem (4001); Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Pain (1994); Discomfort (2330)
| Date of Event |
12/04/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
On (b)(6) 2026, the patient reported via email that, following a reverse total shoulder surgery, they experienced increasing postoperative pain.X-rays reportedly showed a broken screw, and a ct scan demonstrated a loose implant.The patient is now scheduled for a corrective surgical procedure.No additional details were provided.Additional information was received via phone from the patient's relative on 09-feb-2026: the patient is scheduled to undergo a revision left reverse total shoulder arthroplasty on (b)(6) 2026.The original procedure was performed on (b)(6) 2024 by a different surgeon at a different facility.Over time, the patient developed significant left shoulder pain.The patient¿s spouse reported progressive discomfort in the patient¿s left arm.Diagnostic imaging was performed, including an x-ray on (b)(6) 2025, which identified a fractured screw, followed by a ct scan on (b)(6) 2025 that demonstrated loosening of the implant.Additional information was received via phone from the patient's relative on (b)(6) 2026: the patient's spouse reported that the revision procedure was performed on (b)(6) 2026.During the procedure, all components of the left shoulder were replaced, and the surgeon informed them that the revision surgery was completed successfully.Additional information was received via phone from the patient's relative on 12-feb-2026: the patient¿s spouse reported that during the revision procedure, the surgeon identified two broken screws, which were removed and replaced.The spouse also stated that the patient began experiencing left shoulder discomfort in (b)(6) 2025, reporting soreness in the area.The patient participated in physical therapy following the reverse total shoulder surgery and was reported to be progressing well.
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Additional Manufacturer Narrative
Additional information: b5, d1, d4, h3, h6.
Event or Problem Description
Additional information was received from the sales representative on 11-feb-2026: on 11-feb-2026, a sales representative reported via email that a patient underwent a revision reverse total shoulder arthroplasty procedure on (b)(6) 2026 due to a failed baseplate.The surgeon who performed the revision procedure assumed that the baseplate was never incorporated because of micromotion, possibly due to the short length of the screws and the baseplate being placed too superiorly.This micromotion subsequently resulted in the inferior screw breaking off.A successful revision reverse shoulder surgery was performed after all other components were removed, except for the other half of the broken screw.A different surgeon performed the original surgery.The explanted products during the revision reverse total shoulder arthroplasty procedure include ar-9503m-03 arthrex univers revers humeral insert medium / 39 / +3, ar-9502f-39cpc arthrex univers revers suture cup, 39 (neutral), ar-9501-10s univers revers apex humeral stem size 10, ar-9580-2420 univers revers modular glenoid system augmented base plate 24 mm, 20° full, oblique, ar-9563-20 univers revers modular glenoid system, peripheral screw, locking 5.5 x 20 mm, ar-9582-25 modular post for augmented mgs baseplate 25 mm, ar-9563-32 univers revers modular glenoid system, peripheral screw, locking 5.5 x 32 mm, ar-9563-16 univers revers modular glenoid system, peripheral screw, locking 5.5 x 16 mm, ar-9563-28 univers revers modular glenoid system, peripheral screw, locking 5.5 x 28 mm, and ar-9564-2439-lat arthrex univers revers modular glenoid system glenosphere 39 +4 lat / 24.Additional information was received from the sales representative on 23-feb-2026: the patient later experienced postoperative shoulder pain; however, the onset timing and any related clinical treatment were not provided.Imaging studies, including x-ray and ct, showed superior migration of the glenoid baseplate and a broken inferior peripheral screw.During the revision procedure, one broken peripheral screw was confirmed.The specific part number of the reported inferior peripheral screw was not provided.The arthrex implants originally placed were confirmed to be the same arthrex implants that were removed during the revision procedure.The arthrex products implanted during the revision reverse total shoulder arthroplasty procedure on left shoulder performed on (b)(6) 2026 include ar-9561-25s univers revers modular glenoid system, central screw, modular 25 mm, ar-9560-24-2 arthrex univers revers modular glenoid system modulas baseplate 24 mm +2 lat, ar-9563-20 univers revers modular glenoid system, peripheral screw, locking 5.5 x 20 mm, ar-9563-16 univers revers modular glenoid system, peripheral screw, locking 5.5 x 16 mm, ar-9563-32 univers revers modular glenoid system, peripheral screw, locking 5.5 x 32 mm, ar-9563-20 univers revers modular glenoid system, peripheral screw, locking 5.5 x 20 mm, ar-9564-2439-lat arthrex univers revers modular glenoid system glenosphere 39 +4 lat / 24, ar-9502f-39cpc arthrex univers revers suture cup, 39 (neutral), ar-9501-10p arthrex univers revers humeral stem, size 10, ar-9503m-03 arthrex univers revers humeral insert medium / 39 / +3.
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
Event or Problem Description
Additional information was received from the patient on 03-mar-2026: the patient underwent a reverse total shoulder arthroplasty on (b)(6) 2024 for a pre-existing injury and arthritic condition.Postoperatively, the patient reported pain and stiffness with shoulder movement, which gradually progressed to pain at rest.From approximately (b)(6) 2025 through (b)(6) 2026, the pain increased in severity and began to impact activities of daily living.The patient completed the prescribed postoperative physical therapy.Due to worsening symptoms, the patient consulted an orthopedic surgeon, who ordered a left shoulder x-ray followed by a ct scan for further evaluation.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 the complaint allegation is confirmed based on photographic evidence of an ar-9503m-03, batch 23.05490, that displays a broken implant.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.Per dfu univers revers¿ shoulder prosthesis system, dfu-0189-eo, revision 7 d.Adverse effects 8.Loosening of the implant as a result of changed conditions in load transfer, respectively, fatigue wear and breakage of the cement bed and / or tissue reaction to the implant.Loosening is frequently a consequence of one or several of the above listed risk conditions, but can also be caused by inadequate anchoring technique (see below).9.Dislocation, subluxation, or inadequate scope of movement as a result of failure to achieve optimum positioning of the implant.10.Bone fractures as a result of one-sided overload or weakened bone substance.